Ask your doctor to prescribe you 1mg pills. When you get to the point that withdrawal symptoms begin switch to the 1mg pills, then taper down by 1mg at a time. If you like, you can divide the pills in half to make the dose even smaller. Stay on the new dose for at least a week before attempting to reduce again, but if symptoms come back go back up to the previous dose and stay on it for another week.
A lot of steroid tapers are done too fast, imo. But it is
possible to get off Prednisone if you go slowly enough. For whatever it's worth, I just brute-forced my way through the withdrawal symptoms the last time I came off pred, but I didn't have two kids to look after. They passed for me and they will for you too - it's not a permanent thing.
Dx Crohn's in June 2000. (Yay )
Tried: 5-ASAs, azathioprine, 6MP, Remicade, methotrexate, Humira, diets.
1st surgery 20/2/13 - subtotal colectomy with end ileostomy.
2nd surgery 10/7/15 - ileorectal anastomosis. Stoma reversed and ileum connected to the rectum.
Current status: Chronic flare. Do I have any other kind?
Current meds: 50mg 6MP; Entyvio (started 3/11/16)